MAUDE Adverse Event Report: PENTAX OF AMERICAS, INC. C2 CRYOBALLOON; GEN 2 180 SWIPE PEAR CATHETER

PENTAX OF AMERICAS, INC. C2 CRYOBALLOON; GEN 2 180 SWIPE PEAR CATHETER
Model Number FG-1056
Medical Device Problem Codes Unintended Movement (3026); Firing Problem (4011)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting.Health effect clinical code: 1994 pain.Health effect impact code: 4610 inadequate/inappropriate treatment or diagnostic exposure.Medical device problem code: 3026 unintended movement, 4011 firing problem.Component code: 3038 catheter.Type of investigation: 4114 device not returned, 4118 type of investigation not yet determined.Investigation findings: 3233 results pending completion of investigation.Investigation conclusions: 11 conclusion not yet available.The investigation is in-process.Mdr 3008780134-2023-00001 is being submitted for the pentax medical gen 2 controller, model fg-1017, serial number4 (b)(6).Mdr 3008780134-2023-00002 is being submitted for the pentax medical gen 2 foot pedal, model fg-1017, serial number 0314.Mdr 3008780134-2023-00003 is being submitted for the pentax medical gen 2 180 swipe pear catheter, model fg-1056, lot number 08242022-02.If additional information becomes available, a supplemental report will be filed with the new information.File attachments file attachments.
 
Event or Problem Description
Pentax medical became aware of an event which occurred during a clinical study (protocol cp-0019 rev b) in the netherlands involving cryoballoon ablation system controller model fg-1017, foot pedal model fg-1018, and catheter model fg-1056.Catheter model fg-1056 is an investigational catheter especially manufactured for this study and is not available commercially.Per the initial report, the first 180 degree treatment during the procedure went as intended by the clinical study research physician.The physician proceeded to the next step of the procedure to treat an additional area of the esophagus.The physician used the foot pedal to rotate the diffuser located within the catheter balloon to place the diffuser in position to treat the next segment of unwanted tissue of the esophagus.When the physician stopped pressing the foot pedal, the diffuser continued to rotate beyond the intended stopping position.At this point in the procedure, the endoscopist intended to use the foot pedal to produce a short burst of cryo-treatment (called a pre-puff) to evaluate the exact position of the diffuser in the esophagus.The actual pre-puff was not an expected short burst of cryo-treatment; but rather a normal 180 ablation treatment.This second ablation overlapped with the first semi circumferential treated area.During the second ablation, there was an attempt to stop the ablation, but the foot pedal did not respond as intended and stop the ablation.The site stopped the treatment as quickly as possible by removing the nitrous oxide cartridge from the controller.The physician observed an unintended overlap of the initial semi circumferential treated area which may have caused a double dose of the cryoablation to some of this area.The research study is evaluating a dose that is lower than commercially available.Upon removal of catheter from the endoscope, the site used a syringe on the luer activated valve to desufflate the balloon secondary to the foot pedal failure to initiate balloon desufflation.The physician ended the procedure at this point secondary to possible unintended double treated area.This event meets the requirements for fda reportability; however submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting.Type of investigation: 4115 device discarded, 3331 analysis of production records, 4121 event history log review.Investigation findings: 3221 no findings available.Investigation conclusions: 4315 cause not established.In conclusion, the 180 swipe pear catheter model fg-1056, lot number 08242022-02 was not returned for evaluation for this complaint.Although the catheter was not returned, one controller (model fg-1017, serial number (b)(6), lot number 04292022-01), and foot pedal(model fg-1018, serial number (b)(6), lot number 09302021-05) were provided from this reported event and were evaluated.The complaint foot pedal was tested for 1000 cycles and showed no miscommunication with the controller between start and stop operations.An additional 5000 cycles were completed on an r&d foot pedal resulting in no miscommunication.From these tests the provided foot pedal (s/n: (b)(6) was found working as designed and performing as intended.The complaint controller was used with the complaint foot pedal in a series of soft-puff tests.A total of 34 cycles were completed, in which the controller, foot pedal, and r&d catheter were used together to perform a soft-puff and then the system was power-cycled.In all 34 cycles no errors occurred demonstrating that the controller was found working as designed and performing as intended.This sequence from the procedure was replicated for further testing and complaint controller was then opened to attach thermocouples to the manifold, microprocessor, and exhaust valve to determine the change in temperature of the electrical component after a cartridge is discarded from a controller.Three tests were performed in which two cartridges were inserted and then removed from the controller followed by an attempt to perform an ablation.In each case, the ablation could not be performed, and the log files did not record any data after the catheter was inserted.Although a malfunction of the combination of devices was observed the exact root cause of the failure remains unknown.Also, it is common practice for c2 therapeutic to replace equipment when a procedure was not completed successfully due to potentially product related failures.In this case a replacement controller model fg-1017 and foot pedal model fg-1018 were provided under replacement order number #: so-004937.The catheter, model number fg-1056 was not returned, thus not replaced.Mdr 3008780134-2023-00001 is being submitted for the pentax medical gen 2 controller, model fg-1017, serial number (b)(6).Mdr 3008780134-2023-00002 is being submitted for the pentax medical gen 2 foot pedal, model fg-1017, serial number (b)(6).Mdr 3008780134-2023-00003 is being submitted for the pentax medical gen 2 180 swipe pear catheter, model fg-1056, lot number 08242022-02.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.
 
Event or Problem Description
Refer to h11.
 
Additional Manufacturer Narrative
Udi related data quality updates only correction information: b4: date of this report b5.Refer to h11 d1.C2 cryoballoon (changed from product family name) g4: initial 510(k) number k240457, as listed on gudid.However, the reported event occurred during a clinical study prior to the release of the product for distribution.G6: follow up #02 h11: corrected the controller lot number in the following h11 statement.One controller (model fg-1017, serial number (b)(6), lot number 05062022-03), and foot pedal(model fg-1018, serial number 0314, lot number 09302021-05) were provided with this complaint.Additional information: d4: lot number, expiration date, and udi provided.H4: manufacturing date mdr 3008780134-2023-00001 is being submitted for the pentax medical gen 2 controller, model fg-1017, serial number (b)(6), lot number 05062022-03.Mdr 3008780134-2023-00002 is being submitted for the pentax medical gen 2 foot pedal, model fg-1017, serial number (b)(6), lot number 09302021-05.Mdr is being submitted for the pentax medical gen 2 180 swipe pear catheter, model fg-1056, lot number 08242022-02.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
C2 CRYOBALLOON
Common Device Name
GEN 2 180 SWIPE PEAR CATHETER
Manufacturer (Section D)
PENTAX OF AMERICAS, INC.
303 convention way
redwood city CA 90463
Manufacturer (Section G)
PENTAX OF AMERICAS, INC.
303 convention way
redwood city CA 90463
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key17959809
Report Number3008780134-2023-00003
Device Sequence Number7035943
Product Code GEH
UDI-Device Identifier04961333255320
UDI-Public(01)04961333255320(10)02132024-03(11)240216(17)260216
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K240457
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Model NumberFG-1056
Device Lot Number08242022-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer09/25/2023
Not provided
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date12/22/2023
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale